Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 167, NWS Tulsa, OK

May 29, 2016Adair County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 29, 2016, 8:10 PM CDT for Adair County, Oklahoma. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2016, 8:10 PM CDT (01:10 UTC)
Expired
May 29, 2016, 8:45 PM CDT
In force
35 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Adair County, OK

The radar

The Western Arkansas radar (KSRX), 61 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 8:16 PM CDTHAIL 1Stilwell, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1355 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1511 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

874 
WUUS54 KTSA 300110
SVRTSA
OKC001-300145-
/O.NEW.KTSA.SV.W.0167.160530T0110Z-160530T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
810 PM CDT SUN MAY 29 2016

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ADAIR COUNTY IN NORTHEASTERN OKLAHOMA...

* UNTIL 845 PM CDT

* AT 810 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARYETTA...
  MOVING SOUTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  STILWELL...                       ADAIR STATE PARK...
  MARYETTA...                       

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TULSA.

&&

LAT...LON 3571 9460 3579 9480 3589 9472 3585 9451
      3584 9451
TIME...MOT...LOC 0110Z 325DEG 13KT 3584 9470 

HAIL...1.25IN
WIND...60MPH
 
$$
3 follow-up statements
565 
WWUS54 KTSA 300126
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
826 PM CDT SUN MAY 29 2016

OKC001-300145-
/O.CON.KTSA.SV.W.0167.000000T0000Z-160530T0145Z/
ADAIR OK-
826 PM CDT SUN MAY 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHERN ADAIR COUNTY...

AT 826 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STILWELL...
MOVING SOUTHEAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IN OR NEAR THE PATH INCLUDE...
STILWELL...                       ADAIR STATE PARK...
MARYETTA...                       

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
TULSA.

&&

LAT...LON 3571 9460 3579 9480 3588 9467 3585 9451
      3584 9451
TIME...MOT...LOC 0126Z 324DEG 10KT 3581 9467 

HAIL...1.25IN
WIND...60MPH
 
$$
691 
WWUS54 KTSA 300134
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
834 PM CDT SUN MAY 29 2016

OKC001-300145-
/O.CON.KTSA.SV.W.0167.000000T0000Z-160530T0145Z/
ADAIR OK-
834 PM CDT SUN MAY 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHERN ADAIR COUNTY...

AT 834 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STILWELL...
MOVING SOUTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IN OR NEAR THE PATH INCLUDE...
STILWELL...                       ADAIR STATE PARK...
MARYETTA...                       

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
TULSA.

&&

LAT...LON 3571 9460 3579 9479 3587 9465 3585 9454
TIME...MOT...LOC 0134Z 325DEG 12KT 3579 9465 

HAIL...1.00IN
WIND...60MPH
 
$$
927 
WWUS54 KTSA 300141
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
841 PM CDT SUN MAY 29 2016

OKC001-300151-
/O.EXP.KTSA.SV.W.0167.000000T0000Z-160530T0145Z/
ADAIR OK-
841 PM CDT SUN MAY 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ADAIR COUNTY WILL
EXPIRE AT 845 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TULSA.

LAT...LON 3571 9460 3579 9479 3587 9465 3585 9454
TIME...MOT...LOC 0138Z 325DEG 13KT 3579 9465 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 6:22 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, May 29, 6:22 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
622 PM CDT SUN MAY 29 2016

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Mainly VFR conditions will prevail through the forecast period.
Scattered showers and thunderstorms will develop Monday afternoon,
with the potential for brief MVFR or lower conditions should a
storm affect a terminal.

&&

.PREV DISCUSSION... /ISSUED 220 PM CDT SUN MAY 29 2016/

DISCUSSION...
Strong heating/instability has developed across portions of
northeast Oklahoma this afternoon where scattered strong
thunderstorms have developed. Deep layer shear remains minimal at
best but a few pulse storms could produce marginally severe
hail/damaging winds through the afternoon hours. Storms
developing well west of the area this afternoon will likely remain
so with only a slight chance for thunderstorms overnight.

Unsettled weather pattern will continue for the next several days
as several upper waves traverse the area with a moist/unstable
air-mass in place. Stronger upper disturbance shifts into the
southern plains Tuesday night into Wednesday with widespread
showers/thunderstorms likely along/ahead of approaching cold
front. Locally heavy rainfall will be possible which could lead to
some localized flash flooding.

Models have trended a little slower with speed/progression of
cold front, which is now forecast to stall near the ARKLATX
region Thursday into Friday. Shower/thunderstorm chances will
likely persist across portions of southeast Oklahoma and west-
central Arkansas during this time as a developing upper low moves
into northern/central Texas. Exact track of upper low will
determine how quickly precipitation shifts south of the region
by the weekend.

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.

&&

AVIATION...05
Hazardous weather outlook, May 29, 4:56 PM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
456 PM CDT SUN MAY 29 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
456 PM CDT SUN MAY 29 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
ISOLATED THUNDERSTORMS WILL CONTINUE INTO EARLY THIS EVENING
BEFORE WEAKENING. LARGE HAIL AND DAMAGING WINDS MAY ACCOMPANY THE
STRONGEST STORMS UNTIL AROUND SUNSET. THE SLOW MOVEMENT OF THE
STORMS WILL ALSO RESULT IN LOCALLY HEAVY RAINFALL AMOUNTS...WHICH
MAY LEAD TO LOCALIZED FLOODING ISSUES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST FOR THE EARLY TO
MIDDLE PART OF THE WEEK BEFORE A MORE DEFINED UPPER LEVEL LOW
PRESSURE SYSTEM IS FORECAST TO MOVE THROUGH THE PLAINS. LATE
TUESDAY INTO WEDNESDAY SHOULD HAVE THE HIGHEST THUNDERSTORM
CHANCES AND SEVERE WEATHER POTENTIAL AS THE UPPER LOW APPROACHES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, May 29, 7:03 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
703 PM CDT SUN MAY 29 2016

ARZ010-300030-
WASHINGTON AR-
703 PM CDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON COUNTY
UNTIL 730 PM CDT...

AT 703 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
LINCOLN...MOVING NORTHEAST AT 5 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
LINCOLN...                        STRICKLER...
CLYDE...                          MORROW...
HOGEYE...                         CANEHILL...

LAT...LON 3582 9450 3595 9452 3597 9423 3581 9423
TIME...MOT...LOC 0003Z 226DEG 5KT 3587 9443
Local storm report, May 29, 7:10 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
710 PM CDT SUN MAY 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     FLOOD            7 NNE ONETA             36.11N 95.66W
05/29/2016                   WAGONER            OK   BROADCAST MEDIA

            4 TO 6 INCHES OF WATER OVER 305TH BETWEEN 31ST AND 61ST.

&&

AEJ
Local storm report, May 29, 7:37 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
737 PM CDT SUN MAY 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     7 NNE TAHLEQUAH         36.01N 94.92W
05/29/2016                   CHEROKEE           OK   EMERGENCY MNGR

            TREE BLOWN DOWN AT DIAMOND HEAD FLOATS NORTHEAST OF
            TAHLEQUAH. THE TREE FELL ONTO 3 PEOPLE. EMERGENCY CREWS
            ENROUTE.

&&

AEJ
Special weather statement, May 29, 7:49 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
749 PM CDT SUN MAY 29 2016

OKZ053-300130-
CHOCTAW OK-
749 PM CDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHOCTAW COUNTY UNTIL
830 PM CDT...

AT 749 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
MANCHESTER...MOVING NORTHEAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
FORT TOWSON...                    SAWYER...
RAYMOND GARY STATE PARK...        HUGO LAKE STATE PARK...
SWINK...                          FALLON...
FROGVILLE...                      HUSKEY...

LAT...LON 3387 9546 3389 9547 3406 9542 3404 9516
      3394 9516 3396 9523 3394 9525 3390 9526
      3389 9526 3389 9527 3391 9527 3390 9528
      3387 9529 3389 9533 3387 9534
TIME...MOT...LOC 0049Z 204DEG 16KT 3385 9532
Local storm report, May 29, 8:00 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
800 PM CDT SUN MAY 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     HAIL             BARON                   35.92N 94.62W
05/29/2016  E1.00 INCH       ADAIR              OK   TRAINED SPOTTER

&&

AEJ
Local storm report, May 29, 8:09 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
809 PM CDT SUN MAY 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             MORROW                  35.86N 94.44W
05/29/2016  E1.25 INCH       WASHINGTON         AR   PUBLIC

            TIME ESTIMATED BY RADAR

&&

AEJ

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:01 PM CDTSpecial Weather StatementTSACherokee29 min
May 29, 7:07 PM CDTSevere Thunderstorm WarningTSACherokee23 min
May 29, 7:15 PM CDTSevere Thunderstorm WarningTSAAdair30 min
May 29, 7:27 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee33 min
May 29, 7:42 PM CDTSevere Thunderstorm WarningTSAAdair33 min
May 29, 7:49 PM CDTSpecial Weather StatementTSAChoctaw41 min
May 29, 7:57 PM CDTSevere Thunderstorm WarningTSAAdair33 min
May 29, 8:45 PM CDTSpecial Weather StatementTSAAdair30 min
May 29, 9:00 PM CDTSevere Thunderstorm WarningTSAAdair17 min
May 30, 12:04 AM CDTSpecial Weather StatementTSAPushmataha41 min
May 30, 12:42 AM CDTSpecial Weather StatementTSAPushmataha48 min
May 30, 12:43 AM CDTSpecial Weather StatementTSAChoctaw47 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.